Alert archive / Georgia / High Wind Watches in 2019
High Wind Watch 1, NWS Atlanta, GA
NWS Atlanta, GA issued this high wind watch at Dec 21, 2019, 2:52 PM EST for 86 counties in Georgia. It took effect at Dec 22, 2019, 1:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 21, 2019, 2:52 PM EST (19:52 UTC)
- In effect from
- Dec 22, 2019, 1:00 PM EST
- Expired
- Dec 22, 2019, 3:09 AM EST
- In force
- Issued by
- NWS Atlanta, GA
All 86 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Chattahoochee County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Upson County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 67 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2599 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
839 WWUS72 KFFC 211952 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 252 PM EST Sat Dec 21 2019 GAZ012>016-019>025-027-030>039-041>062-066>076-078>086-089>098- 102>113-220430- /O.NEW.KFFC.HW.A.0001.191222T1800Z-191223T1200Z/ Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth- Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 252 PM EST Sat Dec 21 2019 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph possible. * WHERE...Portions of central, east central, north central, northeast, northwest, southeast and west central Georgia. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...With soils saturated from heavy rains, downed trees and powerlines will be likely. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
2 follow-up statements
169 WWUS72 KFFC 220035 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 735 PM EST Sat Dec 21 2019 GAZ012>016-019>025-027-030>039-041>062-066>076-078>086-089>098- 102>113-221100- /O.CON.KFFC.HW.A.0001.191222T1800Z-191223T1200Z/ Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth- Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 735 PM EST Sat Dec 21 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... * WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph possible. * WHERE...Portions of central, east central, north central, northeast, northwest, southeast and west central Georgia. * WHEN...From Sunday afternoon through Monday morning. * IMPACTS...With soils saturated from heavy rains, downed trees and powerlines will be likely. Some power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
657 WWUS72 KFFC 220809 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 309 AM EST Sun Dec 22 2019 GAZ012>016-019>025-027-030>039-041>062-066>076-078>086-089>098- 102>113-222100- /O.UPG.KFFC.HW.A.0001.191222T1800Z-191223T1200Z/ /O.NEW.KFFC.WI.Y.0011.191222T1800Z-191223T1200Z/ Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-Forsyth- Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Haralson-Carroll- Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene- Taliaferro-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts- Jasper-Putnam-Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar- Monroe-Jones-Baldwin-Washington-Glascock-Jefferson-Harris-Talbot- Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-Muscogee- Chattahoochee-Marion-Schley-Macon-Peach-Houston-Bleckley-Laurens- Treutlen-Stewart-Webster-Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge- Telfair-Wheeler-Montgomery-Toombs- Including the cities of Calhoun, Dahlonega, Cleveland, Rome, Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon, Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, Cordele, and Vidalia 309 AM EST Sun Dec 22 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST MONDAY... * WHAT...Northeast winds increasing to 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Central and most of North Georgia. * WHEN...From 1 PM this afternoon to 7 AM EST Monday. * IMPACTS...With the saturated soils, winds will easily uproot trees across the area which could then down powerlines. Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this high wind watch went out at Dec 21, 2:52 PM EST, 0 minutes earlier.
Area forecast discussion, Dec 21, 2:52 PM EST, 0 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 252 PM EST Sat Dec 21 2019 ...Afternoon Area Forecast Discussion... .SHORT TERM /Tonight through Sunday Night/... A mid-level cut-off low pressure system currently sits in the southern plains, and has been pumping robust amounts of moisture into the Gulf states. This system will continue to dive towards the southeast, interacting with the baroclinic boundary along the Gulf coastline. The interaction of the two synoptic features will result in the formation of surface low pressure with will quickly strengthen as it feeds off the ingestion of warm, moist air from the Gulf. With increased moisture flux combined with divergence and deformation near the 500hPa level, a very efficient environment will form for widespread rain production in the absence of any low-level thermal instability. As the rain shield moves in this afternoon and lingers in the area through early Tuesday, high rainfall accumulations will occur across the area. Two to five inches of rain is expected on average across the majority of north and central Georgia, with the higher values expected in the southern and eastern portions of the forecast area. However, where rain bands develop and sustain for several hours, locally higher rainfall accumulations over 6 inches will be possible. Therefore a Flood Watch as been issued for areas along and south of the I-20 and I-85 corridors, including the ATL metro, from 7AM Sunday through 7AM Tuesday. Beginning Sunday, the surface low-pressure will be moving out of the Gulf and is expected to move through southern Georgia Sunday night, model guidance is showing a very tight pressure gradient setting up across the southeastern states, with the GFS in particular showing a 12hPa gradient between the southwestern and northeastern corners of the county warning area. This pressure gradient will yield strong winds across the area, with sustained winds reaching up to and over 20-30 mph and gusts over 40 mph possible. The combination of heavy rainfall and strong winds could prove to be severely impactful around the forecast area with saturated soils enabling stronger winds to down trees resulting in widespread damage and power outages. As a result, a High Wind Watch has also been issued for the majority of the forecast area between 1PM Sunday through 7AM Monday morning. Thiem .LONG TERM /Monday through Saturday/... Compared to the short term portion of the forecast, the long term portion of the forecast will be fairly quiet. Low pressure will continue to move offshore on Monday, with rain chances ending from west to east. High pressure builds in for much of the remainder of the week, but begins to move offshore by Friday into Saturday as the next system approaches from the west. Christmas Eve and Christmas Day continue to look dry with well above average temps. NListemaa && .HYDROLOGY... Soggy soils from recent rainy conditions and local creeks and rivers are currently at normal to much above normal stream flow. Rainfall totals this weekend into early next week should average around 2 to 4 inches south of Interstates 20 and 85...with locally higher amounts possible. As rainfall begins to accumulate through the weekend, the ability for rivers to handle increased runoff within the channel is suppressed and could quickly result in flooding. In addition, with the expected rainfall amounts, isolated flash flooding is possible. Minor flooding of some of the larger creeks or rivers is likely with the forecast storm total rainfall, especially as some of these channels are already high from previous rainfall. Quickly accumulating rainfall can produce widespread Minor flooding of smaller, fast-responding creeks, and Moderate flooding cannot be ruled out. && .AVIATION... 18Z Update... VFR flight conditions expected to continue into tonight as a large rain shield begins to move into the forecast area. RA expected to start at MCN/CSG between 19-23Z, and at ATL/AHN sites between 5-9Z. CIGS expected to slowly fall to MVFR, then IFR overnight. MVFr expected at ATL around 08Z, and IFR CIGS by 15Z. VSBYs will also drop with rain and surface saturation with guidance showing 1-2SM possible after 12Z tomorrow morning. Breezy and gusty winds out of the ENE through the TAF period. //ATL Confidence...18Z Update... Medium to High confidence on all elements. Thiem && .PRELIMINARY POINT TEMPS/POPS... Athens 41 48 43 54 / 60 100 100 80 Atlanta 42 48 45 55 / 90 100 100 70 Blairsville 40 50 42 56 / 50 90 100 70 Cartersville 43 51 45 55 / 80 100 100 70 Columbus 46 53 48 57 / 100 100 100 60 Gainesville 42 48 43 55 / 60 100 100 80 Macon 43 51 47 57 / 100 100 100 70 Rome 43 51 45 55 / 80 100 100 70 Peachtree City 42 49 45 55 / 100 100 100 70 Vidalia 47 55 52 61 / 90 100 100 60 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch from Sunday morning through Tuesday morning for the following zones: Baldwin...Banks...Barrow...Bibb...Bleckley... Butts...Carroll...Chattahoochee...Clarke...Clayton...Cobb... Coweta...Crawford...Crisp...DeKalb...Dodge...Dooly...Douglas... Emanuel...Fayette...Glascock...Greene...Gwinnett...Hall... Hancock...Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Macon... Madison...Marion...Meriwether...Monroe...Montgomery...Morgan... Muscogee...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Peach...Pike...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Treutlen...Troup... Twiggs...Upson...Walton...Warren...Washington...Webster... Wheeler...Wilcox...Wilkes...Wilkinson. High Wind Watch from Sunday afternoon through Monday morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb... Bleckley...Butts...Carroll...Chattahoochee...Cherokee...Clarke... Clayton...Cobb...Coweta...Crawford...Crisp...Dawson...DeKalb... Dodge...Dooly...Douglas...Emanuel...Fayette...Floyd...Forsyth... Glascock...Gordon...Greene...Gwinnett...Hall...Hancock... Haralson...Harris...Heard...Henry...Houston...Jackson...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Lumpkin... Macon...Madison...Marion...Meriwether...Monroe...Montgomery... Morgan...Muscogee...Newton...North Fulton...Oconee... Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...White...Wilcox...Wilkes... Wilkinson. && SHORT TERM...Thiem LONG TERM....NListemaa AVIATION...Thiem
Hazardous weather outlook, Dec 21, 2:52 PM EST, 0 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 252 PM EST Sat Dec 21 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-221000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 252 PM EST Sat Dec 21 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Rain will continue to increase in coverage and intensity across north and central Georgia through Monday. No thunderstorms are expected at this time. However, there is the potential for locally heavy rainfall across much of the outlook area and a Flood Watch has been issued for Sunday through early Tuesday morning. In addition to the heavy rainfall, a High Wind Watch has been issued. Northeast winds of 20 to 30 mph with gusts up to 45 mph will be possible late Sunday afternoon through the overnight areas. With saturated soils from heavy rains, downed trees and powerlines will be likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 7:50 AM EST | River Flood Warning | FFC | Dodge, Telfair, Wilcox | 21 days |
| Dec 21, 2:52 PM EST | Flood Watch | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 69 more | 48 hr |
Nearby
High Wind Watches in Georgia, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.